Post # 1
Hi ladies! So I need your advice/past experience. I’ve routinely been going to my dermo the past few months to ensure my skin is “glowing” for my wedding day, which is 1 month away. I’ve been getting monthly peels and taking care of my skin daily (I do take a prescription drug and use a prescription facewash). My dermo mentioned something a while back about giving me their “bridal package” to use 2 weeks before my wedding, in addition to still taking my usual prescription stuff. Today I went for my last peel and was given a prescription for their “bridal package”. Due to my routine that I’ve been following, my skin looks pretty good. The only time I may get a little break out at this point is right before my period, which is not much. Although I am due to get my period right around my wedding day (grrr!), which may be a little worse when i’m dealing with stress right before the wedding date. Their “bridal package” is a prescription of prednisone. I am suppose to take a 10mg dosage twice in the morning 2 weeks before my wedding, and then lower to once in the morning 1 week before my wedding. So I would be on it for 14 days. I asked if other brides react good to this and they said yes as it as an anti-inflammatory drug. That said it would make sure my skin is “glowing” the day of. Being that I will be getting my period right around the wedding date, they suggested even more to take this 2 weeks before the wedding date to prevent any period/hormonal break outs. After googling this drug out of curiousity if other brides have been given it (couldn’t find anything about other brides), I am kind of nervous. I do not want to gain weight or suffer some of the other side effects I’ve been reading. Although, being that I would be on such a low dosage for a short period of time, do you think I would experience any of the side effects? Has anyone else been given this “bridal package” right before their wedding? Of course I would love to have perfect skin the day of and not deal with a little period blemish, but not at the risk of ruining my skin or gaining wedding weight! I also will be going on my honeymoon for 10 days afterwards, which I would not be on the prednisone anymore. Would going off of it right after the wedding cause me to break out on my honeymoon? I wouldn’t want to deal with breakouts on my honeymoon! Please tell me your opinion or past experience with prednisone! Thanks ladies!
oh and sorry for rambling 🙂
Post # 3
I have severe asthma, and I’m prescribed prednisone in extreme emergencies. Maybe that’s just how I associate with the drug, but I can’t imagine taking it voluntarily for a non-medically necessary reason. It seems odd to me that the derm prescribed it. There’s also awful withdrawal symptoms from it when you start dwindling off of it (do NOT stop it cold turkey!)
I’d like to hear some other bee’s opinions as well.
Post # 4
I gained 20 lbs when I had to take prednisone for bronchitis two summers ago. I wouldn’t do it, as weight gain is a pretty common side effect.
Post # 5
I’ve never taken it for my complexion so to speak, only for severe reactions to poison ivy. That being said I personally would not as it turns me into a hateful/mean/biotch of a person who wants to eat everything in sight. Definately talk to your doctor about your concerns and see if your pros out weigh the cons.
Post # 6
I had shingles and was prescribed prednisone and I definitely gained weight. I am not sure of the dosage but it was only for a week or two. Just my 2 cents.
Post # 7
I’ve never heard of it being taken for skin improvement; the only benefit I can see is that it can give you a “speed-like” rush effect and make those last minute projects a cinch! (just kidding) I personally wouldn’t take it; if you need anti-inflammatory effects, pop some ibuprofen for the days leading up to the wedding (or midol, more like it since that will have anti-bloating properties too). The only time I’ve taken prednisone is when I had a pinched nerve in my toe… it’s used to treat some pretty major problems. I vote no.
Post # 8
You do realize that facial swelling is a major side effect of prednisone, right? AND, it can cause acne, in some cases. Not worth it.
I wouldn’t take any drug except for the prescribed medical use.
Post # 9
Please don’t! It’s not worth the risk. And as others have said, weight gain is a common side effect. It weakens your immune system, too.
Post # 10
The only thing I know about prednisone is from my experience learning about kidney transplants. I know they give it to transplant patients so that their bodies don’t reject the new organ and I’m sure it’s way higher dosing than what your doctor gave you…but it’s a steroid and it causes moonface. If your skin already looks good from what you’ve been doing, I wouldn’t risk the prednisone. I know nothing about it used for acne, but still, it seems weird.
Post # 11
@zippylef: Forgot about that. So true. I looked like a chipmunk when I was on it.
Post # 12
Yup, my husband takes it, too, for his severe asthma. Although, he has been on it for most of his life and he does see some of the bad side effects when he is on it. He also has been on high doses of it.
I did have to take it about a month ago because I had an allergic reaction to something and had hives for a few days. I was on it about a week. It was an extremely low dose though.
I’m not a doctor so I can’t tell you what you should or should not do.
The rx that your doctor did give you seems to be for cosmetic reasons. Also, it was a doctor that gave this to you. If it was some guy or women off the street that recommended it, I would say no.
Although, personally, I don’t take any drugs unless there is a medical reason to take it.
Post # 13
Have you ask your Dr if you could get a topical corticosteroid cream instead?
Post # 14
I take it for my RA, when I’m in so much pain I’m in tears. I refuse it all other times. I always gain weight on it (at least 10 lbs, every time I touch it), I get massively cranky and aggressivly angry, and OMG I want to eat the whole world. And my doseage and timeframe is pretty close to or lower than they gave you. I feel like my body has been inhabited by someone else. Please skip it. You won’t likely get the super scary side effects at a low done for short periods of time, but it’s not worth it.
Post # 15
I wouldn’t want to start a new medication close to my wedding for a medical reason, let alone a cosmetic one. I’ve been on prednisone before, and the side effects weren’t worth it for a medical reason. Your dosage would probably be much lower, but I wouldn’t risk it.
Post # 16
@Ivorybuttons: Oh yeah. Once or twice my dermatologist gave me a shot and made some HUGE pimples go away almost instantly. I wonder if you can ask your doc about that instead in case you have any large one show up the week of the wedding.